Alert archive / Alabama / Hard Freeze Warnings in 2008
Hard Freeze Warning 6, NWS Mobile, AL
NWS Mobile, AL issued this hard freeze warning at Dec 21, 2008, 2:50 PM CST for 10 counties in Alabama; 5 counties in Mississippi. It took effect at Dec 21, 2008, 11:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2008, 2:50 PM CST (20:50 UTC)
- In effect from
- Dec 21, 2008, 11:00 PM CST
- Expired
- Dec 22, 2008, 4:24 AM CST
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this hard freeze warning went out at Dec 21, 11:45 AM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Dec 21, 11:45 AM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1145 AM CST SUN DEC 21 2008
.UPDATE...WITH THE SURFACE FRONT WELL SOUTH OF THE FA(INCLUDING
MARINE AREAS) AND RAIN CURRENTLY OVER THE MARINE PART OF THE
FA...WILL DO SOME CLEANUP OF THE CURRENT PACKAGE. SPECIFICS LOOK TO
BE GENERALLY ON TRACK.
16
&&
.AVIATION...(18Z PACKAGE) STRONG NORTHERLY FLOW HAS MOVED IN...WITH
IFR CIGS GENERALLY SOUTH OF THE COAST. STRONG NORTHERLY FLOW IS
EXPECTED TO CONTINUE...WITH ISENTROPIC UPGLIDE/COLD SURGE MID/UPPER
LAYER EXPECTED TO LAST INTO THE NIGHT TIME HOUR. STRONG SURFACE
WINDS WILL LAST THROUGH TOMORROW BEFORE SETTLING TOMORROW NIGHT.
16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FROM 11 AM MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...MONROE...WASHINGTON...AND
WILCOX.
FL...FIRE WEATHER WATCH FROM 9 AM MONDAY TO 7 PM MONDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 AM SUNDAY TO 6 AM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Dec 21, 6:25 AM CST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 625 AM CST SUN DEC 21 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-221230- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 625 AM CST SUN DEC 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL CONTINUE MOVING EAST OF THE REGION THIS MORNING...WITH SCATTERED SHOWERS ENDING WITH THE FRONTAL PASSAGE. NO SEVERE THUNDERSTORMS ARE EXPECTED. A COLD AIRMASS WILL FILTER IN FROM THE NORTH THROUGH TONIGHT IN THE WAKE OF THE COLD FRONT. OVERNIGHT LOW TEMPS WILL FALL INTO THE MIDDLE AND UPPER 20S OVER INLAND AREAS BY MONDAY MORNING...WITH WIND CHILL EQUIVALENT TEMPERATURES BETWEEN 17 AND 25 DEGREES. STRONG NORTHWEST WINDS IN THE WAKE OF THE FRONT WILL CONTINUE OVER THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA THROUGH MONDAY. THE NORTHWEST WINDS FROM 20 TO 25 KNOTS WILL GENERATE SEAS TO NEAR 9 FEET WELL OFFSHORE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DRY AIR WILL MOVE INTO THE REGION BEHIND THE COLD FRONT ON MONDAY WHICH WILL RESULT IN AN INCREASED RISK OF WILDFIRES. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED AGAIN ON TUESDAY AS A STRONG SOUTHEAST WIND AT 20 TO 25 KNOTS WILL DEVELOP OVER THE NORTHERN GULF COAST REGION AS HIGH PRESSURE MOVES OFF THE MID ATLANTIC COAST. NO OTHER FORMS OF HAZARDOUS WEATHER ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED. /05
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 2:23 PM CST | Red Flag Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 30 hr |
| Dec 21, 2:50 PM CST | Freeze Warning | MOB | 14 hr |
Nearby
Hard Freeze Warnings in Alabama, 2008Hard Freeze Warnings in Mississippi, 2008Every hard freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.